Jump to content

Mildly stimulating AD


Recommended Posts

Hello out there.

I am experiencing a severe degree of apathy and sadness and was thinking that since I'm on about 20 meds and most of them are downers and I have to pull myself out of this funk, I'm going to suggest an AD to my pdoc.

I do need one thats:

1. mildly stimulating

2. not an SSRI or SNRI. these meds=bad side effects

3. NOT WELLBUTRIN! Im actually allergic to it

4. not an MAOI. they pooped out on me.

thoughts?

My sig is out of date, btw. I'll get around to it soon enough.

Link to comment
Share on other sites

Look into Mirapex. It is a dopamine agonist that is primarily a Parkinson's med but it also can act like a mild antidepressant for some. I got a little effect out of it. Depression is an off label use, though. So, your doc would have to be willing to go there.

Link to comment
Share on other sites

I've read that Tianeptine has action opposite that of the SSRIs (it is an SSRE) and has mild stimulative properties. There is also Agomelatine, an NDDI (Norepinephrine/Dopamine Disinhibitor). Both have reduced sexual side effects.. If all else fails, there's always good ol' Adderall.

Link to comment
Share on other sites

Nope, not on Nardil. Not for quite a while, actually. But my sig is probably a about a year out of date. I take about 20 meds. Most don't interact with psych meds bur I have all kinds of health issues. Off the narcs except for the occasional Lortab. That wasn't too fun. As far as psych meds:

Perphenazine: 8 mg 3x/day

Tofranil: 300 mg/morning 600 mg/night

Lamictal: 200 mg/morning

Topamax: 100 mg morning 100 mg/night (this is mainly used as a migraine preventative)

I'll get to my sig sooner or later........

Link to comment
Share on other sites

I do need one thats:

1. mildly stimulating

2. not an SSRI or SNRI. these meds=bad side effects

3. NOT WELLBUTRIN! Im actually allergic to it

4. not an MAOI. they pooped out on me.

With all the "downers" in your cocktail, I'd think you'd want something more than "mildly stimulating". Then again, that brings in the tricyclics that usually aren't kind to insomniacs: Norpramin and Vivactil. Not exactly antidepressants, but Strattera or Provigil might help if excessive sedation is a problem.

Link to comment
Share on other sites

I cannot think of any true antidepressants, but it is common for stable patients with refractory depression to be augmented by a mild stimulant. Usually the first line is Methylphenidate (Ritalin/Concerta). It worked for me.

Link to comment
Share on other sites

With schizoaffective disorder, I don't know that stimulants are necessarily going to be either the best of all possible plans, or an easy sell with your pdoc. Provigil/Nuvigil might be a better bet.

Why were SSRIs/SNRIs bad for you?

Link to comment
Share on other sites

I think I'll ask about a low dose of amytriptaline and a high dose of Provigil. I've been on provigil before but it was a conservative dose. So we'll see.

SSRI's were a mixed bag. I was actually allergic to prozac. The others either did nothing or pooped out pretty fast.

SNRI's had a tendency to make me aggressive and/or jittery

Link to comment
Share on other sites

I think I'll ask about a low dose of amytriptaline and a high dose of Provigil. I've been on provigil before but it was a conservative dose. So we'll see.

SSRI's were a mixed bag. I was actually allergic to prozac. The others either did nothing or pooped out pretty fast.

SNRI's had a tendency to make me aggressive and/or jittery

I don't really think adding two at once is the best plan with these kinds of meds, especially given the problems you've had with other AD's. If the combo is too stimulating, it's really an ordeal to figure out which one/what dosage is creating the issue. I'd think starting with just provigil would be the best bet, as it will kick in quickly, and it's easy to mess around with the dosage till you get to the right place.

Link to comment
Share on other sites

As my pdoc always says, "Only alter one variable. Keep the rest as control." I think that if you go for a pretty strong tricyclic and a relatively novel stimulant, you wouldn't be able to pinpoint the side-effects that may arise. And, as many have said, amitryp. is extremely sedating, so, even though it is surely a great antidepressant, it doesn't sound like what road you want to go down at this point in treatment.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...